Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jul 4, 2018, 11:21 PM CDT for Greeley County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 5, 2018, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
County Greeley County, NE
The radar
The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3193 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted.
951 WWUS83 KGID 050421 SPSGID Special Weather Statement National Weather Service Hastings NE 1121 PM CDT WED JUL 4 2018 NEZ040-050500- Greeley NE- 1121 PM CDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY UNTIL MIDNIGHT CDT... At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm near North Loup, or 11 miles east of Ord, moving east at 50 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Greeley, Spalding, Scotia and Wolbach. LAT...LON 4140 9829 4139 9875 4174 9875 4174 9829 TIME...MOT...LOC 0421Z 282DEG 42KT 4156 9872 $$ Mangels
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 4, 7:02 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 4, 7:02 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Hastings NE 702 PM CDT Wed Jul 4 2018 .UPDATE... Issued at 645 PM CDT Wed Jul 4 2018 We will likely end the heat advisory over our eastern counties sometime within the next hour as heat index values are now falling below 100F and will continue to gradually fall through the evening hours. However, it will still be very muggy out there this evening. We have two areas of thunderstorms that have formed this evening. One line of thunderstorms has formed just north of our forecast area and this line is very slowly sinking south and could impact portions of Valley, Greeley, and Nance counties prior to 10 pm. More isolated thunderstorms have formed just west of our forecast area over portions of Lincoln and Hayes Counties and these should continue to expand and possibly grow into a line that will track east with time. Dawson and Gosper counties have the best chance of seeing a few of these thunderstorms prior to 10 pm. The further south and east you are from these two areas of thunderstorms the better the chance that your evening celebrations will remain dry. Areas from the Tri-Cities and points southeast stand the best chance at having a dry evening through at least 10 pm. && .SHORT TERM...(This evening through Thursday) Issued at 327 PM CDT Wed Jul 4 2018 Sunshine and south winds prevail this afternoon. A cold front is positioned from southeast South Dakota to eastern Colorado this afternoon. Across the area, which is southeast of the front, the winds are from the south/southeast. The cold front will be the main focus for thunderstorms for tonight into Thursday. There is an upper level wave that moves through the ridge tonight. Thunderstorms should develop along the front this afternoon and into the evening. There are already a few thunderstorms developing behind the front this afternoon. The main question for this evening is how early there will be thunderstorms in the northwest portion of the forecast area. At this point expect that the thunderstorms may be later in the evening. Have pushed back the timing a little for this afternoon. As the front moves into the area, it weakens and by morning it is mostly washed out. The upper level wave continues to move through the area and expect there to be some, mainly scattered, showers and thunderstorms lingering into the day on Thursday. The clouds and being behind the weak cold front will keep temperatures in the 80s to around 90 for highs on Thursday. .LONG TERM...(Thursday night through Wednesday) Issued at 327 PM CDT Wed Jul 4 2018 An upper level ridge will be across the area Thursday night through Saturday. Even with the upper ridge, there will be a weak upper level wave that lingers through the area. There is a chance for some showers and thunderstorms through the period. The better chances will be Thursday night into Friday, while Friday night into Saturday the chances are a little more spotty and for only portions of the area. Temperatures will warm a little, but will still remain a little cooler because there will be a few more clouds around. For the period Saturday night through Wednesday the upper ridge continues to waver across the area. There are a couple of very weak waves that move through the ridge, but at this point the timing of the waves and that they are so weak have kept the forecast dry. Temperatures will be a little warmer because there will be a little more sunshine. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 645 PM CDT Wed Jul 4 2018 Will have to watch out for some thunderstorms in the vicinity of KEAR and KGRI this evening, but primarily after 10 or 11 pm. May have to update the TAF for prevailing thunderstorms at some point later this evening. The wind will shift from southeast to easterly later this evening as a cool front slides south across the area. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && UPDATE...Wesely SHORT TERM...JCB LONG TERM...JCB AVIATION...Wesely
Hazardous weather outlook, Jul 4, 7:44 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 744 PM CDT Wed Jul 4 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 060045- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 744 PM CDT Wed Jul 4 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Thunderstorm chances will increase from northwest to southeast as we head through the late evening and overnight hours. Most areas from the Tri- Cities south and east will be dry through 11 pm, with increasing thunderstorm chances thereafter. Some of these thunderstorms may be strong to severe, with hail to around quarter size and damaging wind gusts up to 60 mph possible. However, locally heavy rainfall and frequent lightning will be the primary threats. Again areas north of the Tri- Cities are most likely to see impacts to evening 4th of July Holiday activities. For the Tri-Cities and areas south and east, the timing of thunderstorms is generally after 11 pm and later. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances continue Thursday and Friday for most of the area, but especially areas along and south of Interstate 80. Some of this activity could become strong and also produce locally heavy rainfall, but severe weather is unlikely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight generally north of Interstate 80. && More information may be obtained at the following web page: https://www.weather.gov/hastings Wesely
In the hours before
Special weather statement, Jul 4, 9:02 PM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Hastings NE 902 PM CDT WED JUL 4 2018 NEZ040-050245- Greeley NE- 902 PM CDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL 945 PM CDT... At 902 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Ericson, or 22 miles northeast of Ord, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spalding. LAT...LON 4166 9829 4168 9858 4174 9860 4174 9829 TIME...MOT...LOC 0202Z 263DEG 22KT 4173 9854 Mangels
Special weather statement, Jul 4, 10:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Hastings NE
1054 PM CDT WED JUL 4 2018
NEZ039-040-046-050445-
Valley NE-Greeley NE-Sherman NE-
1054 PM CDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREELEY...VALLEY AND
NORTHERN SHERMAN COUNTIES UNTIL 1145 PM CDT...
At 1053 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Elyria, or 10 miles west of Ord, moving east at 35
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ord, Scotia, Arcadia, North Loup, Elyria and Fort Hartsuff State
Park.
LAT...LON 4174 9864 4139 9866 4139 9874 4138 9875
4138 9920 4139 9920 4140 9921 4174 9921
TIME...MOT...LOC 0353Z 281DEG 30KT 4163 9912
MangelsLocal storm report, Jul 4, 11:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1113 PM CDT WED JUL 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND GST ORD AIRPORT 41.62N 98.95W
07/04/2018 M56 MPH VALLEY NE ASOS
&&
MANGELSSpecial weather statement, Jul 4, 11:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Hastings NE 1121 PM CDT WED JUL 4 2018 NEZ040-050500- Greeley NE- 1121 PM CDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY UNTIL MIDNIGHT CDT... At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm near North Loup, or 11 miles east of Ord, moving east at 50 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Greeley, Spalding, Scotia and Wolbach. LAT...LON 4140 9829 4139 9875 4174 9875 4174 9829 TIME...MOT...LOC 0421Z 282DEG 42KT 4156 9872 Mangels
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:02 PM CDT | Special Weather Statement | GID | Greeley | 43 min |
| Jul 4, 10:54 PM CDT | Special Weather Statement | GID | Valley | 51 min |
| Jul 4, 11:58 PM CDT | Special Weather Statement | GID | Dawson | 47 min |
| Jul 5, 12:23 AM CDT | Special Weather Statement | GID | Howard, Merrick, Nance | 37 min |
| Jul 5, 12:50 AM CDT | Special Weather Statement | GID | Buffalo | 40 min |
| Jul 5, 1:25 AM CDT | Special Weather Statement | GID | Buffalo | 50 min |
| Jul 5, 1:28 AM CDT | Areal Flood Advisory | GID | Buffalo, Dawson | 4 hr |
| Jul 5, 1:53 AM CDT | Special Weather Statement | GID | Phelps | 52 min |
| Jul 5, 2:12 AM CDT | Special Weather Statement | GID | Buffalo | 48 min |
| Jul 5, 3:16 AM CDT | Special Weather Statement | GID | Buffalo | 44 min |
| Jul 5, 3:27 AM CDT | Flash Flood Warning | GID | Buffalo, Dawson | 6 hr |
| Jul 5, 4:17 AM CDT | Areal Flood Advisory | GID | Buffalo, Phelps | 6 hr |
| Jul 5, 4:39 AM CDT | Areal Flood Advisory | GID | Gosper, Phelps | 3 hr |
| Jul 5, 5:26 AM CDT | Areal Flood Advisory | GID | Buffalo, Dawson | 4 hr |
| Jul 5, 4:05 AM CDT | Special Weather Statement | GID | Phillips | 25 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.